Dynamics of Offset Bearings: Parametric Studies

[+] Author and Article Information
J. F. Booker, P. Olikara

Mechanical and Aerospace Engineering, Cornell University, Ithaca, N.Y. 14853

J. Tribol 106(3), 352-358 (Jul 01, 1984) (7 pages) doi:10.1115/1.3260931 History: Received March 19, 1983; Online October 29, 2009


Novel “offset” designs offer greatly improved durability in applications for which conventional journal bearings are only marginally satisfactory. They are particularly attractive for duty cycles which combine nonreversing loading with limited angular oscillation. Offset designs seem equally promising for steady-state operation with counter-rotation of shaft and sleeve under fixed load, or (equivalently) with load rotating at half shaft speed. Both cases are elucidated through (dimensional) numerical examples and (nondimensional) parametric studies. In both cases performance of full journal bearings is shown to be both significantly improved by small offsets and fairly insensitive to small departures from optimal values.

Copyright © 1984 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In